• Home
  • News
  • Correlates of self-reported significant adverse effects following ‘ecstasy’ use: Implications for harm reduction

Correlates of self-reported significant adverse effects following ‘ecstasy’ use: Implications for harm reduction

Jul 19, 2019

The Ecstasy and Related Drugs Study (EDRS) is an annual survey of regular ecstasy users, that tracks changes in price, purity and availability of a range of substance. Jodie Grigg and colleagues from the National Drug Research Institute has published a paper based on the 2018 EDRS sample titled “Correlates of self-reported significant adverse effects following ‘ecstasy’ use: Implications for harm reduction.”  The authors found that 12% of the 2018 EDRS sample reported recently experiencing a significant adverse effect following the use of ecstasy. The most common severe symptom reported was vomiting (25%), however a similar proportion of people reported a psychological complaint such as anxiety or paranoia. The most commonly reported location of the adverse events were in nightclubs, and more than a third of adverse events occurred in a private setting such as at home.  The majority of people (82%) reported not seeking any treatment, while 6% presented to emergency departments, with half of these (3%) attending hospital via ambulance.

Go to “Correlates of self-reported significant adverse effects following ‘ecstasy’ use: Implications for harm reduction.”